Alert archive / Nevada / Red Flag Warnings in 2006

Red Flag Warning 33, NWS Elko, NV

September 4, 2006

NWS Elko, NV issued this red flag warning at Sep 4, 2006, 11:57 PM PDT. It took effect at Sep 5, 2006, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2006, 11:57 PM PDT (06:57 UTC)
In effect from
Sep 5, 2006, 11:00 AM PDT
Expired
Sep 5, 2006, 9:27 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 050657
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
1157 PM PDT MON SEP 4 2006


NVZ452-454-455-060700-
/O.EXP.KLKN.FW.W.0032.000000T0000Z-060905T0700Z/
/O.UPG.KLKN.FW.A.0024.060905T2000Z-060906T0700Z/
/O.NEW.KLKN.FW.W.0033.060905T1800Z-060906T0700Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
1157 PM PDT MON SEP 4 2006

...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT PDT TONIGHT...
...RED FLAG WARNING IN EFFECT FROM 11 AM TUESDAY TO MIDNIGHT PDT
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ELKO HAS UPGRADED THE FIRE WEATHER
WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM
TUESDAY TO MIDNIGHT PDT TUESDAY NIGHT. THE RED FLAG WARNING WILL
EXPIRE AT MIDNIGHT PDT TONIGHT.

THIS RED FLAG WARNING EXPIRATION AND UPGRADE ARE FOR THE
FOLLOWING FIRE WEATHER ZONES:

452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES
454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50
455 - WHITE PINE COUNTY

MID-LEVEL MOISTURE CONTINUES TO STREAM INTO THE WESTERN GREAT
BASIN THROUGH TUESDAY. AFTERNOON AND EVENING SURFACE INSTABILITY
WILL BE SUFFICIENT TO TRIGGER SCATTERED DRY THUNDERSTORMS ACROSS
MUCH OF CENTRAL AND NORTHERN NEVADA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ457-050800-
/O.CAN.KLKN.FW.A.0024.060905T2000Z-060906T0700Z/
/O.EXP.KLKN.FW.W.0032.000000T0000Z-060905T0700Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
1157 PM PDT MON SEP 4 2006

...FIRE WEATHER WATCH IS CANCELLED...
...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ALLOWED THE RED FLAG
WARNING TO EXPIRE TONIGHT. THE FIRE WEATHER WATCH FOR TUESDAY WAS
CANCELLED DUE TO THE THUNDERSTORM ACTIVITY TRANSITIONING TO WET.

$$
AWG
1 follow-up statement
000 
WWUS85 KLKN 060427
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
927 PM PDT TUE SEP 5 2006


NVZ452-454-455-060530-
/O.CAN.KLKN.FW.W.0033.000000T0000Z-060906T0700Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
927 PM PDT TUE SEP 5 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING FOR FIRE WEATHER ZONES 452...454 AND 455 FOR THIS EVENING
FOR SCATTERED DRY THUNDERSTORMS/LIGHTNING. THUNDERSTORM ACTIVITY
HAS DISSIPATED FOR THE EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE WEATHER CREWS IN
THESE AREAS OF THE RED FLAG WARNING CANCELLATION.

$$

AWG

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 4, 2:50 PM PDT, 9 hours 7 minutes earlier.

Area forecast discussion, Sep 4, 2:50 PM PDT, 9 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
250 PM PDT MON SEP 4 2006

.SYNOPSIS...HIGH PRESSURE REMAINS OVER NEVADA WITH UPPER LEVEL
MOISTURE PUSHING INTO THE REGION. WITH AN UNSTABLE AIRMASS OVER THE
AREA FOR THE NEXT FEW DAYS...THUNDERSTORMS WILL DEVELOP EACH DAY. A
COLD FRONT WEDNESDAY WILL USHER IN SLIGHTLY COOLER TEMPERATURES FOR
THE REMAINDER OF THE WEEK.
&&

.SHORT TERM...H5 RIDGE AXIS REMAINS OVER GREAT BASIN THROUGH
WEDNESDAY. HIGH AND MID LEVEL PACIFIC MOISTURE ADVECTING INTO CWA
FROM THE SOUTHWEST ON THE BACKSIDE OF THE RIDGE. LOW LEVEL
INSTABILITY WITH LIS ZERO TO -2...GOOD OMEGA VALUES AND GOOD SURFACE
CONVERGENCE WILL BRING DRY THUNDERSTORMS OVER THE AREA DURING NEXT 2
DAYS IN ERN HALF OF CWA. ANOTHER POTENTIALLY HAZARDOUS FIRE WEATHER
DAY IN THE ERN HALF OF THE CWA AS MOST OF THE THUNDERSTORM ACTIVITY
REMAINS DRY. TEMPS WILL REMAIN 5-10 DEGREES ABOVE NORMAL WITH DAYTIME
MAX READINGS GENERALLY IN THE LOW TO MID 90S. WEAK SHORT MOVES INTO
NORTHERN CWA WEDNESDAY...BUT WEAKENS FURTHER WITH MAIN EFFECT IS TO
SLIGHTLY PUSH THE INSTABILITY A LITTLE EASTWARD. HARMER

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. GFS CONTINUES WITH
TREND OF SPLIT FLOW WITH SHORTWAVE TROUGH IN OREGON/NRN CALIFORNIA
FLATTENING UPPER RIDGE AXIS INTO SRN NEVADA. UPPER AND SHORTWAVE
TEND TO BE LITTLE STRONGER WITH NAM-WRF THAN GFS BUT BOTH STILL
HAVE MAIN 700MB CONVERGENCE AXIS ACROSS ENCNTRL NV WITH LOWER LIS
ERN THIRD NEAR UTAH BORDER. HIGHEST THETA-E AND PW VALUES POSITIONED
IN ERN PORTION OF THE CWA AS WELL SO HAVE KEPT THE TREND OF KEEPING
POPS IN ERN ZONES WITH MORE SHOWER AND THUNDERSTORM WORDING RATHER
THAN DRY. AS SHORTWAVE TROUGH EJECTS INTO UTAH FRIDAY...WEAKNESS IN
FLOW HAS GFS SHOWING STRONG SHORTWAVE/UPPER LOW EJECTING SOUTHEAST
WITH COLD FRONT TOWARD THE NORTHERN CWA ZONES ON SUNDAY. THE ECMWF
AND ENSEMBLE MEMBERS ARE CURRENTLY TRENDING THIS WAY...SO HAVE KEPT
THE GOING TREND OF MOVING POPS SOUTH AND EAST WITH FRONT. NO BIG
CHANGES SINCE THIS IS STILL FAR OUT INTO DAY 7 BUT WILL AT LEAST
DROP TEMPS A FEW DEGREES. SLA

.AVIATION....WIDELY SCATTERED THUNDERSTORMS WITH SFC WIND GUSTS TO
40KTS AND LOCAL AREAS OF WIND SHEAR WILL CONTINUE INTO EARLY EVENING.
BLOWING ASH AND DUST COULD CREATE AREAS OF IFR CONDITIONS NEAR THE
ELKO AIRPORT AT TIMES...BUT GENERALLY VFR CONDITIONS WILL PREVAIL.

.LKN WATCHES/WARNINGS/ADVISORIES...
.RED FLAG WARNINGS THROUGH MIDNIGHT FOR DRY THUNDERSTORMS IN FIRE
 WEATHER ZONES 452...454...455...AND 457.
.FIRE WEATHER WATCH TUESDAY AFTERNOON AND TUESDAY EVENING FOR THE
 SAME ZONES.

Nearby

Red Flag Warnings in Nevada, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.